MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 9MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, this (b)(6) male patient has a 6-month history of right knee pain.Patient had a revision of right knee components due to pain and instability.Prior to patient revision, on a pain scale, the knee was rated a 5/10 - 9/10 and is intermittent.The pain was particularly bad with standing and walking.The pain was located on the inside of and at the front of the knee.The pain was described as sharp.Patient complained of swelling and instability.As of most recently, the pain was getting worse.He underwent a right primary tka (b)(6) 2009.He initially had a very smooth recovery until about 5- or 6-years post-op when he developed a severe baker's cyst.He has had these drained multiple times including a surgical i&d, however it returns after being drained.As a result, he has had ongoing pain with weightbearing activities, pain and instability.This has significantly impacted his quality of life and has affected his ability to perform day to day activities.He notes that his symptoms have significantly worsened, as he has been barely able to walk for the past 1 month.
 
Additional Manufacturer Narrative
Concomitant medical products optetrak hi-flex tibial insert sz 5 9mm (cat# 244-25-09); optetrak asy hi-flex ps cem fem, sz 5, right (cat# 244-03-05); three peg patella 38mm (cat# 200-02-38).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: as reported, this 78 y/o male patient has a 6-month history of right knee pain.Patient had a revision of right knee components due to pain and instability.Prior to patient revision, on a pain scale, the knee was rated a 5/10 - 9/10 and is intermittent.The pain was particularly bad with standing and walking.The pain was located on the inside of and at the front of the knee.The pain was described as sharp.Patient complained of swelling and instability.As of most recently, the pain was getting worse.He underwent a right primary tka (b)(6) 2009.He initially had a very smooth recovery until about 5- or 6-years post-op when he developed a severe baker's cyst.He has had these drained multiple times including a surgical i&d, however it returns after being drained.As a result, he has had ongoing pain with weightbearing activities, pain, and instability.This has significantly impacted his quality of life and has affected his ability to perform day to day activities.He notes that his symptoms have significantly worsened, as he has been barely able to walk for the past 1 month.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the subsequent revision for pain and instability cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.These devices are used for treatment not diagnosis.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13455813
Report Number1038671-2022-00179
Device Sequence Number5786113
Product Code JWH
UDI-Device Identifier10885862064073
UDI-Public10885862064073
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT SZ 5 9MM
Device Catalogue Number244-25-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale